MAUDE Adverse Event Report: PHILIPS ULTRASOUND LLC TRANSDUCER X7-2T; TRANSDUCER, ULTRASONIC, DIAGNOSTIC

PHILIPS ULTRASOUND LLC TRANSDUCER X7-2T; TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number 989605414122
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
A patient who was post-op from bioprosthetic mitral valve and tricuspid valve replacements was decompensating for unknown reasons.We wanted to perform a tee (transesophageal echocardiogram) to assess whether the patient had cardiogenic shock in addition to septic shock.The tee probe in the cvicu (cardiovascular intensive care unit) was scratched and images obtained with the probe were nearly uninterpretable.After a few minutes the probe stopped working completely.We were unable to assess this patient's right heart function.Unfortunately, this significantly delayed the patient going on ecmo (extracorporeal membrane oxygenation) as we needed the imaging to determine which cannula to use.Eventually, we were able to use a pediatric tee probe (the only one available) which produced suboptimal images.

Brand Name
TRANSDUCER X7-2T
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
PHILIPS ULTRASOUND LLC
22100 bothell everett hwy
bothell WA 98021
MDR Report Key20469847
Report Number20469847
Device Sequence Number7613010
Product Code ITX
UDI-Device Identifier00884838061668
UDI-Public(01)00884838061668
Combination Product (Y/N)N
Initial Reporter StateWI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/25/2024
Report Date (Section F) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605414122
Device Lot NumberF0B6JW
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/17/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Date Report Sent to FDA09/25/2024